MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number B12SRT
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 5/15/2025.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a laparoscopic low anterior resection of rectum, when the forceps were inserted from the port, the black outer seal inside the outer sleeve fell off into the abdominal cavity.The event occurred about an hour and a half after the surgery started.Until then, there had been no operations such as forcibly inserting the gauze from that port.The fallen part was immediately retrieved, and no other parts remained inside the body.No additional resection was required for retrieval.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/19/2025.D4 batch #c9ev38.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the b12srt device was received with the duckbill out of position and present.In addition, the duckbill was returned inside a plastic bag.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what might have caused the duckbill out of position.A manufacturing record evaluation was performed for the finished device batch c9ev38 number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/13/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.

Brand Name
ENDOPATH XCEL BLADELESS TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key22027816
Report Number3005075853-2025-03653
Device Sequence Number8492719
Product Code GCJ
UDI-Device Identifier10705036001188
UDI-Public(01)10705036001188(17)290831(10)261D14
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB12SRT
Device Lot Number261D14
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/12/2025
06/18/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/13/2025
06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown